Abstract
We study matrices over quotient rings modulo univariate polynomials over a two-element field. Lower bounds for the fraction of the invertible matrices among all such matrices of a given size are obtained. An efficient algorithm for calculating the determinant of matrices over these quotient rings and an algorithm for generating random invertible matrices (with uniform distribution on the set of all invertible matrices) are proposed and analyzed. An effective version of the latter algorithm for quotient rings modulo polynomials of form xr − 1 is considered and analyzed. These methods may find practical applications for generating keys of cryptographic schemes based on quasi-cyclic codes such as LEDAcrypt.
Originally published in Diskretnaya Matematika (2021) 33,№2, 46–65 (in Russian).
References
[1] Shor P. W., “Polynomial-time algorithms for prime factorization and discrete logarithms on a quantum computer”, SIAM J. Computing, 26:5 (1997), 1484–1509.10.1137/S0097539795293172Search in Google Scholar
[2] McEliece R. J., “A public-key cryptosystem based on algebraic coding theory”, The Deep Space Network Progress Report, 42:44 (1978), 114–116.Search in Google Scholar
[3] Niederreiter H., “Knapsack-type cryptosystems and algebraic coding theory”, Probl. Control and Inf. Theory, 15:2 (1986), 159–166.Search in Google Scholar
[4] Baldi M., Barenghi A., Chiaraluce F., Pelosi G., Santini P., “LEDAkem: a post-quantum key encapsulation mechanism based on QC-LDPC codes”, 9th Int. Conf., PQCrypto 2018, Lect. Notes Comp. Sci., 10786 (2018), 3–24.10.1007/978-3-319-79063-3_1Search in Google Scholar
[5] Apon D.C., Perlner R.A., Robinson A.Y., Santini P., “Cryptanalysis of LEDAcrypt”, CRYPTO 2020, Lect. Notes Comput. Sci., 12172, 2020, 389–418.10.1007/978-3-030-56877-1_14Search in Google Scholar
[6] Fiallo E. D., “A digital signature scheme mCFSQC−LDPC based on QC-LDPC codes”, Matematicheskie voprosy kriptografii, 12:4 (2021), 99–113.10.4213/mvk386Search in Google Scholar
[7] Courtois N. T., Finiasz M., Sendrier N., “How to achieve a McEliece-based digital signature scheme”, ASIACRYPT 2001, Lect. Notes Comput. Sci., 2248, 2001, 157–174.10.1007/3-540-45682-1_10Search in Google Scholar
[8] Nechaev A. A., “Finite rings with applications”, Handbook of Algebra, 5, North-Holland, 2008, 213–320.10.1016/S1570-7954(07)05005-XSearch in Google Scholar
[9] Newman M., Integral Matrices, Acad. Press, 1972, 223 pp.Search in Google Scholar
[10] Storjohann A., Algorithms for matrix canonical forms, Diss. ETH No. 13922, Swiss Fed. Inst. Tech. Zurich, 2000, 188 pp.Search in Google Scholar
[11] Le Gall F., “Powers of tensors and fast matrix multiplication”, 39th Int. Symp. on Symbol. and Algebr. Comput. (ISSAC ’14), 2014, 296–303.10.1145/2608628.2608664Search in Google Scholar
[12] Borissov Y., Moon L., Nikova S., On asymptotic behavior of the ratio between the numbers of binary primitive and irreducible polynomials, IACR Cryptology ePrint Archive, https://eprint.iacr.org/2007/301.pdf, 2007, 9 pp.Search in Google Scholar
[13] Lidl R., Niederreiter H., Finite Fields, Cambr. Univ. Press, 1996, 755 pp.10.1017/CBO9780511525926Search in Google Scholar
[14] Tyrtyshnikov E. E., Methods of Numerical Analysis, Academia, Moscow, 2007 (in Russian), 320 pp.Search in Google Scholar
[15] Grinstead C. M., Snell J. L., Introduction to Probability, Amer. Math. Soc., 1997, 510 pp.Search in Google Scholar
© 2022 Walter de Gruyter GmbH, Berlin/Boston
Articles in the same Issue
- Contents
- Group service system with three queues and load balancing
- Formulas for the numbers of sequences containing a given pattern given number of times
- On a generalization of class of negative binomial distributions
- Invertible matrices over some quotient rings: identification, generation, and analysis
- On synthesis of reversible circuits consisting of NOT, CNOT, 2-CNOT gates with small number of additional inputs
- Computation of distributions of statistics by means of Markov chains
Articles in the same Issue
- Contents
- Group service system with three queues and load balancing
- Formulas for the numbers of sequences containing a given pattern given number of times
- On a generalization of class of negative binomial distributions
- Invertible matrices over some quotient rings: identification, generation, and analysis
- On synthesis of reversible circuits consisting of NOT, CNOT, 2-CNOT gates with small number of additional inputs
- Computation of distributions of statistics by means of Markov chains